Alert archive / Michigan / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 5, NWS Gaylord, MI
NWS Gaylord, MI issued this severe thunderstorm warning at Apr 23, 2001, 7:47 PM EDT for Arenac County, Gladwin County, Ogemaw County, Michigan. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2001, 7:47 PM EDT (23:47 UTC)
- Expired
- Apr 23, 2001, 8:15 PM EDT
- In force
- 28 min
- Issued by
- NWS Gaylord, MI
- Area
- Whole counties
Counties Arenac County, MI, Gladwin County, MI, Ogemaw County, MI
The radar
The NCL Michigan radar (KAPX), 101 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 11.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1107 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KAPX 232348 SVRAPN MIC011-051-129-240015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GAYLORD MI 747 PM EDT MON APR 23 2001 THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ARENAC COUNTY IN NORTHERN LOWER MICHIGAN GLADWIN COUNTY IN NORTHERN LOWER MICHIGAN OGEMAW COUNTY IN NORTHERN LOWER MICHIGAN * UNTIL 815 PM EDT * AT 745 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES WEST OF ALGER...MOVING NORTHEAST AT 75 MPH. * THE SEVERE THUNDERSTORM WILL REACH... SKIDWAY LAKE AROUND 755 PM EDT SELKIRK AROUND 800 PM EDT RIFLE RIVER STATE PARK...7 MILES SOUTHEAST OF LUPTON AROUND 805 PM EDT AT 747 PM EDT LAW ENFORCEMENT REPORTED WIND DAMAGE IN CENTRAL GLADWIN COUNTY. REMAIN INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS BET WEEN 60 AND 70 MPH. WINDS THIS HIGH CAN DOWN TREES AND POWER LINES. &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 5:28 PM EDT, 2 hours 19 minutes earlier.
Area forecast discussion, Apr 23, 5:28 PM EDT, 2 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 528 PM EDT MON APR 23 2001 WILL ISSUE A HIGH WIND ADVISORY FOR ALL OF NORTHERN LOWER AND EASTERN UPPER MICHIGAN. WINDS GUSTING TO CLOSE TO 50 MPH JUST WEST OF LAKE MICHIGAN OVER WISCONSIN LATE THIS AFTERNOON. KAPX VWP SHOWING 50KT WINDS ABOUT 2-3KFT OFF THE GROUND...EXPECT THESE WINDS TO MIX DOWN ESPECIALLY IN THE VICINITY OF THE COLD FRONT. .APX...HIGH WIND ADVISORY...EVENING...MIZ008-015>036-041-042. FARINA
Nearby
Severe Thunderstorm Warnings in Michigan, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.